Flood, Kittson
- When
- April 1, 9:38 AM CST to April 8, 11:59 PM CST
- Where
- Kittson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.777, -96.783 (the zone’s center; the record gives no point)
The Two Rivers River at Hallock began to rise in late March. The river crested between 807 and 808 feet MSL on April 4th, then fell back below its moderate flood stage around April 8th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
The Two Rivers River at Hallock began to rise in late March. The river crested between 807 and 808 feet MSL on April 4th, then fell back below its moderate flood stage around April 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 1, 3:10 AM CST, 6 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 310 AM CST FRI APR 1 2005 FORECAST CHALLENGE CONCERNS TEMPERATURES. .SHORT TERM... SFC HIGH PRESSURE TO MOVE OVERHEAD TODAY. SOUNDINGS SHOW BONE DRY ATMOSPHERE SO EXPECT FULL SUN. 850 MB TEMPS DID FALL ABOUT 2-4C FROM THU AFTN BEHIND 500 MB SHORT WAVE WHICH PASSED THRU LAST NIGHT. KEPT CONTINUITY FROM PREV FCST ON THE TEMPS...WHICH ARE ON THE HIGH SIDE OF MOS. SOUTHERLY RETURN FLOW TONIGHT WILL KEEP TEMPS UP TONIGHT RED RIVER AND POINTS WEST. BUT CLEAR SKY WILL ALLOW TEMPS TO FALL THIS EVENING BEFORE LIKELY STEADING OUT OVERNIGHT. EXPECT HIGH AND THEN MID CLOUDS TO INCREASE FROM WEST TO EAST TONIGHT AS STRONG 850 MB WARM ADVECTION DEVELOPS OVER THE AREA. BY 12Z SATURDAY...RIBBON ON MODERATE 850 MB WARM ADVECTION OVER THE RED RIVER VALLEY BUT MOISTURE BELOW 850 MB APPEARS LACKING FOR PCPN AND THUS REMOVED OUR LOW POP WE HAD GOING FOR NE ND/NW MN. THIS BAND OF WARM ADVECTION CLOUDS TO MOVE EAST SATURDAY AND LOOKS LIKE A WARM WEST WIND TO DEVELOP OVER ERN ND AND SPREAD INTO MN IN THE AFTN. DID BOOST TEMPS UP A FEW DEGREES TO AGREE MORE WITH WARMER ETA 12 SFC TEMPS AND MET MOS. HIGH RPESSURE TO BUILD BACK INTO THE AREA SATURDAY NIGHT...FOLLOWED BY RETURN FLOW SETTING UP ONCE AGAIN LATE SUNDAY. 850 MB WARM ADVECTION MUCH STRONGER LATE SUNDAY NIGHT INTO MONDAY MORNING OVER THE REGION WITH 30-35 KT 850 MB WINDS. SHOWWALTERS DROP TO THE 2 TO 3C RANGE AND A BIT MORE MOISTURE IN THE LOW LEVELS. STRENGTH OF LIFT ABV BOUNDARY LAYER AND 850 MB JET ARGUES FOR BETTER CHC OF SHOWERS LATE SUNDAY NIGHT INTO MONDAY MORNING. GFS A BIT OVERDONE WITH PCPN AMTS AND SIDED WITH MORE CONSERVATIVE HPC QPF THRU 12Z MONDAY WITH 0.01 TO 0.10 INCH OF RAINFALL OVER NRN VALLEY. .LONG TERM... APPROACH OF NEXT LOW AND STRONGER SHORT WAVE POISED FOR MONDAY NIGHT. ALL MODELS IN GOOD AGREEMENT IN SHOWING BEST CHC OF PCPN OVERNIGHT MONDAY INTO EARLY TUESDAY AND THUS RE-INSERTED PCPN CHANCES. KEPT THUNDER MENTION MON AFTN AND EVENING AS QUITE MILD AIRMASS AHD OF SYSTEM...THOUGH DEGREE OF LOW LEVEL MOISTURE IS SUSPECT. FOR MID TO LATE WEEK...00Z GFS SOLN SEEMS SUSPECT BY FRIDAY...BUT IN GENERAL MILDER THAN NORMAL AS RIDGING BUILDS INTO THE AREA WED-THU WEST OF DEEP EAST COAST TROUGH. && AVIATION...VFR ALL SITES WITH LIGHT NORTHWEST WINDS TURNING SOUTHERLY IN THE VALLEY TONIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 635 AM CST FRI APR 1 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011435- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 635 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RIDDLE
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447350.